Alert archive / Montana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Great Falls, MT

June 25, 2007Blaine County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Jun 25, 2007, 9:22 AM MDT for Blaine County, Montana. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 9:22 AM MDT (15:22 UTC)
Expired
Jun 25, 2007, 10:00 AM MDT
In force
38 min
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

County Blaine County, MT

The radar

The Glasgow radar (KGGW), 156 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 9:25 AM MDTHAIL 0.5Harlem, MT
Jun 25, 9:38 AM MDTHAIL 0.7511 Nne Harlem, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 3.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTFX 251522
SVRTFX
MTC005-251600-
/O.NEW.KTFX.SV.W.0055.070625T1522Z-070625T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
922 AM MDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLAINE COUNTY IN NORTH CENTRAL MONTANA...

* UNTIL 1000 AM MDT

* AT 920 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF HARLEM...MOVING NORTHEAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR TURNER AROUND 945 AM MDT.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM. HAIL UP TO NICKEL SIZE HAS BEEN REPORTED
IN LLOYD WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4861 10896 4847 10880 4869 10832 4884 10826
      4901 10828

$$

REILLY
2 follow-up statements
000 
WWUS55 KTFX 251547
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
946 AM MDT MON JUN 25 2007

MTC005-251600-
/O.CON.KTFX.SV.W.0055.000000T0000Z-070625T1600Z/
BLAINE MT-
946 AM MDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM MDT
FOR NORTHEASTERN BLAINE COUNTY...

AT 942 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES SOUTH OF TURNER...OR ABOUT 36 MILES
NORTHWEST OF MALTA...MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL CROSS TURNER AND AREAS SOUTH OF TURNER
THROUGH 10 AM.

HAIL UP TO PENNY SIZED IN DIAMETER HAS BEEN REPORTED IN HOGELAND
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT PROPERTY.

LAT...LON 4877 10863 4855 10854 4859 10834 4884 10826
      4901 10828

$$

REILLY
000 
WWUS55 KTFX 251559
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
958 AM MDT MON JUN 25 2007

MTC005-251608-
/O.EXP.KTFX.SV.W.0055.000000T0000Z-070625T1600Z/
BLAINE MT-
958 AM MDT MON JUN 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAINE COUNTY
EXPIRES AT 1000 AM MDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING IS EXITING BLAINE COUNTY...THUS THE
WARNING FOR THAT COUNTY HAS BEEN ALLOWED TO EXPIRE. PENNY SIZED HAIL 
WAS REPORTED WITH THIS STORM.

LAT...LON 4877 10863 4855 10854 4859 10834 4884 10826
      4901 10828

$$

REILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 5:35 AM MDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 25, 5:35 AM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
535 AM MDT MON JUN 25 2007

.DISCUSSION...

TODAY THROUGH WEDNESDAY...THE UPPER LEVEL TROUGH OVER THE PACIFIC
NORTHWEST WILL CONTINUE THE SLIGHTLY UNSTABLE SOUTHWEST FLOW ALOFT
OVER SOUTHWEST AND NORTH CENTRAL MONTANA THIS MORNING. THIS WILL
BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO NORTH CENTRAL
MONTANA DURING THE MORNING. SOUTHWEST MONTANA WILL BE ON THE
PERIPHERY OF THIS TROUGH AND WILL ONLY HAVE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS. THE TROUGH WILL LIFT NORTH THROUGH
NORTHWEST AND NORTH CENTRAL MONTANA INTO SOUTHERN CANADA DURING
THE AFTERNOON...PROVIDING A STRONG WESTERLY DOWNSLOPE FLOW TO THE
AREA. THIS WILL BRING STRONG WESTERLY DOWNSLOPE WINDS TO THE AREA
DURING THE AFTERNOON AND EVENING...AS WELL AS DECREASING SHOWERS
AND THUNDERSTORMS. TEMPERATURES WILL BE 5 TO 10 DEGREES COOLER
THAN YESTERDAY DUE TO THE TROUGH PASSAGE. AN UPPER LEVEL RIDGE
WILL MOVE INTO THE AREA FOR TONIGHT THROUGH WEDNESDAY...WHICH WILL
BRING MUCH DRIER CONDITIONS AND LIGHTER WINDS TO THE AREA.
TEMPERATURES WILL WARM TO ABOVE NORMAL LEVELS BY WEDNESDAY. THE
AIRMASS WILL BECOME SLIGHTLY UNSTABLE AGAIN ON WEDNESDAY WITH THE
WARMING TEMPERATURES...WHICH WILL CAUSE A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE AREA DURING THE AFTERNOON.  COULSTON

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...MODELS CONTINUE TO IN
GOOD AGREEMENT KEEPING AN UPPER LEVEL RIDGE OVER EASTERN MONTANA
THROUGH THE ENTIRE MID RANGE PERIOD. AN UPPER LEVEL TROUGH
DEEPENS OVER THE EASTERN PACIFIC AND ATTEMPTS TO MOVE INLAND BY
SATURDAY...BUT WILL MAKE LITTLE HEADWAY AS THE UPPER RIDGE STANDS
FIRM. SCENARIO KEEPS MY ENTIRE FORECAST AREA UNDER AN UNSTABLE
SOUTHWEST FLOW ALOFT FOR A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WITH TEMPERATURES REMAINING WELL ABOVE SEASONAL
NORMALS. GOING FORECAST CONTINUES TO LOOK REASONABLE SO HAVE MADE
ONLY MINOR TWEAKS ALONG BORDERS TO MATCH UP WITH NEIGHBORING
OFFICES. MPJ

SUNDAY AND MONDAY...LATEST MODELS IN GOOD AGREEMENT THROUGH THE
EXTENDED. A SLOW MOVING LOW PRESSURE TROUGH IS POISED TO MOVE
INTO THE PACIFIC NORTHWEST OVER THE WEEKEND. PACIFIC MOISTURE IN
THE SOUTHWEST FLOW WILL PROVIDE A CHANCE FOR SHOWERS AND
THUNDERSTORMS FOR THE CWA. TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL. SAUCIER

&&

.AVIATION...
UPDATED 1135Z.
AN UPPER LEVEL TROUGH MOVES EAST-NORTHEAST OVER THE NORTHERN HALF OF
MONTANA TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL MONTANA THROUGH 18Z.
VFR CONDITIONS WILL PREVAIL...WITH AREAS MVFR AND LOCAL IFR
CONDITIONS DUE TO LOW CLOUDS. A SURFACE COLD FRONT WILL MOVE EAST
ACROSS THE FORECAST AREA DURING THE DAY WITH GUSTY WEST WINDS
EXPECTED BEHIND THE FRONT. WINDS DIMINISH OVERNIGHT WITH VFR
CONDITIONS PREVAILING IN MOSTLY CLEAR SKIES. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  67  41  76  48 /  60  10   0   0
CTB  64  40  74  45 /  70  10   0   0
HLN  72  39  80  50 /  50  10   0   0
BZN  76  37  80  45 /  10  10   0   0
WEY  70  33  73  40 /   0   0   0   0
DLN  74  36  79  44 /  20   0  10  10
HVR  67  44  73  49 /  60  20   0   0
LWT  68  41  74  46 /  20  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COULSTON
LONG TERM...MPJ/SAUCIER
AVIATION...BRUSDA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 25, 5:51 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
551 AM MDT MON JUN 25 2007

MTZ009-010-044>046-048-049-261300-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
551 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY DOWNSLOPE WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH WILL DEVELOP ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS THIS AFTERNOON. THESE WINDS WILL THEN DECREASE THIS
EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TUESDAY THROUGH
SUNDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-011>015-047-050>055-261300-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE-JUDITH BASIN-
FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
551 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 25, 6:51 AM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
651 AM MDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             SUN PRAIRIE             47.54N 111.48W
06/25/2007  M0.25 INCH       CASCADE            MT   TRAINED SPOTTER

&&

SAUCIER
Local storm report, Jun 25, 7:02 AM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
702 AM MDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HAIL             2 W VAUGHN              47.56N 111.59W
06/25/2007  E0.50 INCH       CASCADE            MT   TRAINED SPOTTER

&&

SAUCIER
Local storm report, Jun 25, 8:53 AM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
853 AM MDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     HAIL             4 W BIG SANDY           48.18N 110.20W
06/25/2007  E1.00 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0835 AM     HAIL             5 ENE ROCKY BOY         48.27N 109.69W
06/25/2007  M1.50 INCH       HILL               MT   TRAINED SPOTTER

&&

DREILLY
Local storm report, Jun 25, 9:16 AM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
916 AM MDT MON JUN 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             LLOYD                   48.29N 109.36W
06/25/2007  E0.88 INCH       BLAINE             MT   LAW ENFORCEMENT

&&

MCGINNIS

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:37 PM MDTSevere Thunderstorm WarningTFXCascade19 min
Jun 24, 7:16 PM MDTSevere Thunderstorm WarningTFXChouteau59 min
Jun 24, 7:33 PM MDTSevere Thunderstorm WarningTFXCascade27 min
Jun 24, 7:52 PM MDTSevere Thunderstorm WarningTFXFergus38 min
Jun 24, 7:58 PM MDTSevere Thunderstorm WarningTFXJudith Basin62 min
Jun 24, 8:45 PM MDTSevere Thunderstorm WarningTFXFergus75 min
Jun 24, 9:31 PM MDTSevere Thunderstorm WarningTFXFergus, Judith Basin44 min
Jun 24, 9:56 PM MDTSevere Thunderstorm WarningTFXFergus64 min
Jun 24, 11:02 PM MDTSevere Thunderstorm WarningTFXFergus58 min
Jun 25, 7:28 AM MDTSevere Thunderstorm WarningTFXChouteau47 min
Jun 25, 8:17 AM MDTSevere Thunderstorm WarningTFXChouteau, Hill43 min
Jun 25, 8:43 AM MDTSevere Thunderstorm WarningTFXBlaine62 min

Nearby

Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.